Global regularity of 3D rotating Navier-Stokes equations for resonant domains

A. Babin, Alex Mahalov, B. Nicolaenko

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

We prove existence on infinite time intervals of regular solutions to the 3D rotating Navier-Stokes equations in the limit of strong rotation (large Coriolis parameter Ω). This uniform existence is proven for periodic or stress-free boundary conditions for all domain aspect ratios, including the case of three wave resonances which yield nonlinear 2 1/2-dimensional limit equations; smoothness assumptions are the same as for local existence theorems. The global existence is proven using techniques of the Littlewood-Paley dyadic decomposition. Infinite time regularity for solutions of the 3D rotating Navier-Stokes equations is obtained by bootstrapping from global regularity of the limit equations and convergence theorems.

Original languageEnglish (US)
Pages (from-to)51-57
Number of pages7
JournalApplied Mathematics Letters
Volume13
Issue number4
DOIs
StatePublished - May 2000

Keywords

  • Resonances
  • Rotation
  • Three-dimensional Navier-Strokes equations

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Global regularity of 3D rotating Navier-Stokes equations for resonant domains'. Together they form a unique fingerprint.

  • Cite this